Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Undergone C- section and took depo provera injection. Bleeding heavily with blood clots, milky white discharge cramps consistent. Pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Question
Hello, I am 26 years old and on April 4,2013 I gave birth via c section to a baby who was born a month early. The following month, may 7,2013 I went to my gyno to get on birth control. The method I chose was depo provera. Now, I have been on provera in the past with no issues. A few weeks after getting the Injection on may 7,2013 I started having heavily bleeding happening along with big blood clots, the same thing happened the following twice. I was due for my next shot on August 7,2013. That month was the only month out of 3 that I did not have any vaginal bleeding. I talked to my husband and never went back to get the next injection. Because the issues I ended up having from it the first 2 months. My husband and i became very sexually active maybe 4 to 5 times a week the first and second week of august. Soon after August 7,2013, my ovaries began to ache in agony. A few days later my breasts became sore and a little over a week from the time my ovaries started aching I started have milky white discharge cramps that are consistent and annoying yet I have had no sort of bleeding. bloating and now severe nausea that hits in waves and has caused me to vomit, also close to vomiting. I am wondering could these be signs of withdrawal from the depo provera. Or could I have possibly gotten pregnant around the time the provera was wearing off since I was sexually active? I need advice. I am becoming highly worried as to now I am throwing up and cramps still here.
Posted Fri, 6 Sep 2013 in Women's Health
 
 
Answered by Dr. Nilofer AR 1 hour later
Brief Answer:
Pregnancy could be possible.

Detailed Answer:
Hello,
Your symptoms are suggestive of pregnancy but are not definitive signs.
Moreover, you were sexually active after missing out depo shot.
I suggest you to get a home urine pregnancy test tomorrow early morning.
If it is positive, get a transvaginal scan to confirm the viability of the fetus.
If pregnancy test is negative, I suggest you to take a depo shot at the earliest.
Symptoms of heavy bleeding are one of the side effects of depo. However, it will stop as you continue with the injections. Body's mechanism will automatically adjust.

Hope this helps.
Regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Undergone C- section and took depo provera injection. Bleeding heavily with blood clots, milky white discharge cramps consistent. Pregnancy? 9 hours later
Thank you for your reply!! it was bery helpful. Would it be to soon to take a pregnancy test, if i was suppose to get the next injection august 7,2013 and it is now august 16,2013 and i would have gotten pregnant somewhere between august 2,2013 - august 13,2013?
 
 
Answered by Dr. Nilofer AR 1 hour later
Brief Answer:
UPT after 1 week

Detailed Answer:
Hello,
I suggest you to take pregnancy test after 1 week.
If it is negative, repeat the test after 1 more week.
If both the tests are negative, take depo shot after 2 weeks from now.
Hope its clear.
regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Undergone C- section and took depo provera injection. Bleeding heavily with blood clots, milky white discharge cramps consistent. Pregnancy? 19 hours later
Thank you for your help! It is greatly appreciated!
 
 
Answered by Dr. Nilofer AR 5 hours later
Brief Answer:
take care

Detailed Answer:
Its my pleasure to help you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor